Jump to content
creativespirit

creativespirit: Coping with Cipralex Tolerance

Recommended Posts

creativespirit

I am new to this ... under doctor's supervision I tapered very gradually off 20mg Cipralex over 18 months completing total withdrawal in August 2011. I had been taking 10mg Cipralex from January 2007 which was increased to 20mg in November 2009 because of family trauma.

 

However, in October 2011 I experienced very intense symptoms, uncontrollable weeping, exhaustion, suicidal thoughts, night terrors. Because of my job, the doctor advised me to go back onto Cipralex and said that I had experienced a relapse of depression. I didn't feel that it was a relapse and from what I have now read I think it was withdrawal syndrome. The tablets helped for a while but I have been feeling low for some months and have reached tolerance. The predominant experience is a constant fug or a sense that I am on a drug. I have still been able to function at a high level and have kept going until now. I saw a locum doctor today who thought that I should increase Cipralex back to 20mg which I am very reluctant to do.

 

What would others recommend? Would it be better to increase temporarily until I feel better and then start tapering down again or should I continue to thole the current symptoms and try tapering down further?

 

Any advice would be most helpful.

Thanks!

Share this post


Link to post
Nikki

Hi & welcome...

 

I was on Cipralex a few years back. When I started lowering my dose, after awhile I hit a bottom with WD symptoms. So, I went back up to the original dose. I felt better and then I bottomed out again. It did not work any longer.

 

This is common for Lexapro (Cipralex). You said you feel like you are experiencing WD and going back on a small dose is not helping. Maybe what happened to me is happening to you as well.

 

Rather than stay on the drug and feel lousy, I started a taper which took 2 years. My opinion is not to go back up to the 20mgs. Chances are it won't work. It seems to be the nature for this drug.

 

What dose are you at now??

 

Nikki

Share this post


Link to post
creativespirit

Thanks for your speedy response. Currently on 10mg of Cipralex.

 

How do I put information into my signature? I thought I had but nothing has come up?

Share this post


Link to post
Altostrata

Welcome, creativespirit.

 

Here are instructions about how to change your signature http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Reaching "tolerance," "poop-out," or tachphylaxis on an antidepressant may indicate serotonin receptors have down-regulated as much as they can. They're not feeling stimulation from the medication anymore.

 

Increasing dosage may squeeze a little more juice out of the lemon, but it's likely that will poop-out eventually too -- then you're on a merry-go-round of other psychiatric drugs, polypharmacy, and adverse effects. It's up to you whether you want to be a life-long psychiatric patient.

 

You can very gradually taper off, and your nervous system will re-regulate itself. Can you get Cipralex liquid? This is a good way to lower dosage very slowly, for example, by 10% of the current dosage per month -- ever-decreasing decrements.

Share this post


Link to post
creativespirit

Thank you for this. Is there any known benefit to vitamin or mineral supplements? I will continue on 10mg and battle through the fug!

Share this post


Link to post
Altostrata

You may wish to optimize your overall health. See our Symptoms and What Helps section for suggestions about diet, supplements, etc.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy